Alert archive / Kentucky / Flash Flood Watches in 2016
Flash Flood Watch 1, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood watch at Jun 2, 2016, 3:06 PM EDT for 11 counties in Ohio; 12 counties in Kentucky; 4 counties in Indiana. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2016, 3:06 PM EDT (19:06 UTC)
- Expired
- Jun 2, 2016, 7:56 PM EDT
- In force
- 5 hr
- Issued by
- NWS Wilmington, OH
- Flood severity
- None
All 27 counties
Dearborn County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Butler County, OH, Clermont County, OH, Clinton County, OH, Hamilton County, OH, Highland County, OH, Pike County, OH, Ross County, OH, Scioto County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 65 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood watch went out at Jun 2, 1:50 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 2, 1:50 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 150 PM EDT THU JUN 2 2016 .SYNOPSIS... A cold front will move across the area today. Unsettled weather will be present for several days as upper level disturbances move through. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Upper low to pass thru the Great Lakes and open up in the westerly flow. This will allow a weak surface cold front over to push southeast across ILN/s fa this afternoon. Fog has improved and expect marginal instability to develop with blyr cape values around 1000 j/kg. Expect scattered convection to develop in this unstbl airmass ahead of the front, with the best coverage across our se counties. Little change from previous fcst. Have dropped fog mention and tried to time convection this afternoon. Temperatures look good with highs in the lower and middle 80s. Previous discussion... Visibilities have been reduced generally across locations that received previous rainfall. Have patchy dense fog mention for portions of eastern Indiana and western Ohio. Also went ahead and issued a special weather statement for fog as well. Frontal boundary will be the focus for shower and thunderstorm activity today. A few storms maybe strong to severe across eastern portions of the region. Damaging winds would be the primarily threat. Temperatures are expected to be cooler today than the past few days with additional cloud cover in place. Went with high temperatures in the low to middle 80s. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... Several disturbances move through during the short term keeping precipitation chances in the forecast. Precipitation and cloud cover will keep temperatures cooler across the area on Friday and Saturday. Went with a model blend for precipitation chances over the next couple of days. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Sunday the upper level trough axis will still be just west of the area allowing for the chance of rain to continue. PWATS are also forecasted to be above 1.00" during the day. A weak front will also push through the area Sunday as the upper level cyclone begins to mature. Finally on Monday the trough axis will swing by with PWATS slowly starting to fall. Timing of how the upper level low will evolve is still in question, but both the GFS and ECMWF show the low remaining in close enough proximity to the area for some possible wrap around precipitation. Tuesday into Wednesday confidence is below normal as both the Euro and GFS try to break down the ridging across the Mountain West. The GFS tries to push the ridge further south than the Euro. This then influences how quickly surface high pressure moves into the area on the back side of the upper level low from Sunday. For now have trended the grids slower in breaking down the upper level ridge. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Slow moving front to push south into southern Ohio this afternoon and wash out to our south overnight. This front interacting with low end moderate instby has led to scattered thunderstorm development. Have mention of thunderstorms for several hours this aftn and linger a VCSH into the early evening across the srn TAF sites. Due to high low level moisture and light winds expect mist/fog to develop overnight. Fog should improve early Friday giving way to VFR conditions. VFR conditions will prevail through the day on Friday. OUTLOOK...MVFR ceilings and visibilities are possible Saturday into Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM...Novak SHORT TERM...Novak LONG TERM...Haines AVIATION...AR
Hazardous weather outlook, Jun 2, 2:03 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 203 PM EDT THU JUN 2 2016 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-031815- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING- 203 PM EDT THU JUN 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-031815- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS- PIKE-SCIOTO- 203 PM EDT THU JUN 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. WITH A MOIST AIRMASS IN PLACE...SOME OF THE SLOW MOVING SHOWERS AND STORMS MAY RESULT IN LOCALIZED FLOODING. IN ADDITION...ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE TODAY WITH DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR STORM DAMAGE.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:37 PM EDT | Special Weather Statement | ILN | Clinton | 23 min |
| Jun 1, 9:10 PM EDT | Special Weather Statement | ILN | Clinton | 35 min |
| Jun 1, 9:44 PM EDT | Special Weather Statement | ILN | Adams | 31 min |
| Jun 2, 2:01 PM EDT | Areal Flood Advisory | ILN | Butler | 2 hr |
| Jun 2, 2:04 PM EDT | Areal Flood Advisory | ILN | Scioto | 116 min |
| Jun 2, 2:19 PM EDT | Flash Flood Warning | ILN | Butler | 116 min |
| Jun 2, 5:35 PM EDT | Special Weather Statement | ILN | Clermont | 25 min |
| Jun 2, 7:00 PM EDT | Areal Flood Advisory | ILN | Brown | 2 hr |
| Jun 2, 7:34 PM EDT | Areal Flood Advisory | ILN | Adams, Brown | 116 min |
| Jun 1, 9:08 PM EDT | Special Weather Statement | ILN | Mason, Robertson | 37 min |
| Jun 1, 9:18 PM EDT | Severe Thunderstorm Warning | ILN | Mason, Robertson | 27 min |
| Jun 2, 12:16 AM EDT | Areal Flood Advisory | ILN | Lewis | 3 hr |
| Jun 2, 1:40 PM EDT | Areal Flood Advisory | ILN | Lewis, Mason | 95 min |
| Jun 2, 6:28 PM EDT | Areal Flood Advisory | ILN | Bracken | 2 hr |
| Jun 2, 6:37 PM EDT | Flash Flood Warning | ILN | Bracken | 113 min |
| Jun 2, 2:16 PM EDT | Areal Flood Advisory | ILN | Dearborn, Ripley | 2 hr |
| Jun 2, 2:40 PM EDT | Flash Flood Warning | ILN | Dearborn, Ripley | 2 hr |
| Jun 2, 3:45 PM EDT | Flash Flood Warning | ILN | Dearborn, Ohio, Ripley, Switzerland | 2 hr |
| Jun 2, 5:44 PM EDT | Areal Flood Warning | ILN | Dearborn, Ripley | 61 min |
Nearby
Flash Flood Watches in Kentucky, 2016Flash Flood Watches in Ohio, 2016Flash Flood Watches in Indiana, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.